Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 34, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 12, 2007, 1:28 PM MDT for Keith County, Nebraska. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 1:28 PM MDT (19:28 UTC)
- Expired
- Jun 12, 2007, 7:30 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Keith County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:30 PM MDT | FLASH FLOOD | 1 Se Ogallala, NE | ROAD WASHOUT JUST SE OF OGALLALA REPORTED BY COUNTY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 121931 FFWLBF NEC101-130130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 128 PM MDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF OGALLALA... * UNTIL 730 PM MDT * AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM PERSISTENT SHOWERS AND THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OGALLALA...ROSCOE...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...OTTER CREEK CAMPGROUND...EAGLE GULCH CAMPGROUND...LAKE VIEW CAMPGROUND...LEMOYNE AND KEYSTONE ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. WATER MAY WASH OUT OR FLOW OVER MANY COUNTY ROADS IN KEITH COUNTY. TRAVEL IS STRONGLY DISCOURAGED ON ANY COUNTY OR SECONDARY ROADS TODAY. UNPAVED ROADS MAY BECOME WASHED OUT AND IMPASSABLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4100 10204 4101 10127 4138 10127 4138 10204 $$ KAR
2 follow-up statements
000 WGUS73 KLBF 122247 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 PM CDT TUE JUN 12 2007 NEC101-130130- KEITH NE- 439 PM MDT TUE JUN 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR KEITH COUNTY... AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 4 INCHES OF RAIN HAD FALLEN ACROSS CENTRAL PORTIONS OF KEITH COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OGALLALA...ROSCOE...PAXTON...KEYSTONE...AND LEYMOYNE. ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH TO AN INCH ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS COUNTY ROADS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAW ENFORCEMENT FROM KEITH COUNTY REPORTED SOME ROAD WASHOUTS SOUTHEAST OF OGALLALA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 4100 10204 4101 10127 4138 10127 4138 10204 $$ BUTTLER
000 WGUS73 KLBF 130127 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 823 PM CDT TUE JUN 12 2007 NEC101-130133- KEITH NE- 723 PM MDT TUE JUN 12 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT FOR KEITH COUNTY... THE IMMEDIATE THREAT FOR FLASH FLOODING HAS ENDED ACROSS KEITH COUNTY FOR THE TIME BEING. PERIODS OF LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS KEITH COUNTY THROUGH SUNRISE. AT THIS TIME AN ADDITIONAL HALF AN INCH TO AN INCH RAINFALL IS POSSIBLE. THOUGH THE IMMEDIATE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS ENDED...A FLOOD WATCH REMAINS IN EFFECT UNTIL WEDNESDAY EVENING ACROSS KEITH COUNTY. PERSONS IN KEITH COUNTY SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS...AS FLASH FLOODING IS STILL POSSIBLE THROUGH WEDNESDAY EVENING. LAT...LON 4100 10204 4101 10127 4138 10127 4138 10204 $$ BUTTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:25 AM MDT, 11 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 2:25 AM MDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 AM CDT TUE JUN 12 2007 .DISCUSSION... DAY 2 OF MCS CROSS SOUTHERN PORTION OF CWA WITH FLOODING ALREADY A MAJOR ISSUE ACROSS FAR SOUTHWEST. REPORTS OF OVER 6 INCHES IN PORTIONS OF CHASE COUNTY IN FRENCHMAN BASIN WILL MOST LIKELY LEAD TO INCREASE ALONG THIS CREEK. HEAVY RAIN ALSO HAS FALLEN INTO PERKINS...KEITH AND LINCOLN TONIGHT WITH SOME OF THIS EXPECTED TO MOVE INTO ONE OF LOWEST FFG BASIN IN CWA ACROSS HAYES COUNTY. THEREFORE FLASH FLOOD WATCH WARRANTED ACROSS THIS AREA FOR ANY MEASUREABLE AMOUNT OF PCPN NEXT 24-36 HOURS. AS FOR REMAINDER OF CWA MANY FACTORS LEADING TO EXPANDING FFA ACROSS SANDHILLS INTO PORTIONS OF NCENTRAL NEB. HEAVY RAIN FROM A FEW NIGHTS AGO ACROSS EASTERN CHERRY/KEYA PAHA HAS LOWEST FFG NUMBERS ACROSS THIS AREA. MODELS HAVE BEEN POINTING TOWARD A N/S ORIENTED BAND OF HVY PCPN MOVING ACROSS WESTERN NEB PAST SEVERAL DAYS. TPW PRODUCTS ALONG WITH OTHER SAT PICS SHOWING STRONG MOISTURE PLUME FROM BAJA REGION COMBINING WITH GULF MOISTURE AND LEADING TO PW VALUES UP TO AND OVER 1.5 INCHES...AT LEAST 2 STD DEV ABOVE NORMAL. BUFKIT PROFILES CONTINUE TO INDICATE DEEP WARM CLOUD DEPTHS AND TRAINING CHARACTISTICS SIMILAR TO THE MADDOX DIAGRAMS. INSTABILITY PARAMETER CONTINUE TO LEAN MORE TOWARD MULTICELL MODE OVER HEART OF CWA EVEN WITH BETTER SHEAR THAN PAST FEW DAYS THANKS TO APPROACHING BELT OF FASTER MID LEVEL FLOW ON LEADING EDGE OF APPOACHING TROF. THIS MULTICELL MODE SHOULD HELP PCPN EFFECIENCY AS WELL ESPECIALLY WITH BOUNDARY INTERATIONS SIMILAR TO THOSE WE HAVE SEEN TONIGHT. HEAVY RAIN POTENTIAL MOVES INTO FAR EASTERN PORTIONS LATER TONIGHT INTO WEDNESDAY. INDICATIONS ARE THAT MUCH OF THIS AREA CONTINUES TO HAVE AREAS OF SATURATION FROM PAST EVENTS AND WITH SFC BOUNDARY SLOWLY MOVING THIS REGION WITH UPPER SUPPORT ALOFT AND STRONG ISENTROPIC MOISTURE FLUX FROM GULF STATES ON 310K SFC INTO THIS REGION WILL PLACE IN FFA AS WELL. COOLED TEMPS NEXT FEW DAYS DUE TO CLOUD COVER/PCPN. OTHER CHANGES WERE INSIGNIFICANT AFTER 48 HRS. && .AVIATION... MIXED VFR...MVFR AND IFR ALL AREAS. THE ATMOSPHERE WILL BECOME NEARLY TROPICAL AND A MAJOR FLOOD EVENT WILL DEVELOP WITH SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS DEVELOPING. IN ADDITIONAL TO THE ONGOING TSTM ACTIVITY...SCATTERED THUNDERSTORMS PRODUCING INTENSE RAINFALL WILL REDEVELOP AFTER 18Z ACROSS MOST OF THE ROUTES. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && 13/CDC
Hazardous weather outlook, Jun 12, 5:00 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 600 AM CDT TUE JUN 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-131100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 600 AM CDT TUE JUN 12 2007 /500 AM MDT TUE JUN 12 2007/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TODAY AND TONIGHT. CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ANY WHERE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE PRECISE LOCATION OF THE FLOOD EVENT IS STILL UNCERTAIN. DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION LATER TODAY TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS WHICH WILL LAST THROUGH TONIGHT. ANY THUNDERSTORMS WHICH FORM IN THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. IF THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE RAINFALL AND FLOODING WILL OCCUR. LAST NIGHT...INTENSE RAINFALL ACROSS PERKINS AND CHASE COUNTIES PRODUCED BETWEEN 6 AND 10 INCHES OF RAINFALL. POLICE REPORTED WIDESPREAD FLOODING IN CHASE COUNTY. ALL OF WESTERN AND NORTH CENTRAL IS AT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS ARE THE PRIMARY CONCERN WITH LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN. THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL MOVE INTO THE REGION. SUNDAY AND MONDAY...RAIN CHANCES INCREASE AS ANOTHER DISTURBANCE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
In the hours before
Local storm report, Jun 12, 12:09 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL MERRIMAN 42.92N 101.70W
06/12/2007 E1.00 INCH CHERRY NE PUBLIC
QUARTER SIZED HAIL AND HALF AND INCH OF RAIN IN 15
MINUTES REPORTED BY THE PUBLIC.
&&
BHIRSCHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Jun 11, 7:01 PM MDT | Flash Flood Warning | LBF | Chase | 119 min |
| Jun 11, 7:11 PM MDT | Flash Flood Warning | LBF | Chase, Hayes | 6 hr |
| Jun 11, 8:34 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 41 min |
| Jun 11, 9:31 PM MDT | Flash Flood Warning | LBF | Perkins | 4 hr |
| Jun 12, 12:00 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
| Jun 12, 12:17 AM MDT | Tornado Warning | LBF | Chase | 43 min |
| Jun 12, 1:10 AM MDT | Flash Flood Warning | LBF | Chase | 6 hr |
| Jun 12, 1:23 AM MDT | Flash Flood Warning | LBF | Perkins | 4 hr |
| Jun 12, 2:39 AM MDT | Flash Flood Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 48 hr |
| Jun 12, 6:54 AM MDT | Flash Flood Warning | LBF | Chase | 4 hr |
| Jun 12, 11:19 AM MDT | Flash Flood Warning | LBF | Chase, Perkins | 6 hr |
| Jun 12, 11:41 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 34 min |
| Jun 12, 12:23 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 40 min |
| Jun 12, 1:46 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Jun 12, 2:43 PM MDT | Flash Flood Warning | LBF | Hayes | 6 hr |
| Jun 12, 3:22 PM MDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
| Jun 12, 3:29 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.